Health Department Alert:
Westminster, MD
04/19/2016 11:12 AM

 The Carroll County Health Department is alerting the community that counterfeit pain and anxiety medications sold on the street are being laced with fentanyl, a synthetic opioid up to 50 times more potent than heroin and 100 times more potent than morphine. The medications are disguised to look like frequently-prescribed and commonly-abused medications such as Xanax, oxycodone, Percocet, Norco, and others.

 

Counterfeit Xanax pills, sold for as little as $5 on the street, include a deadly combination of Xanax and fentanyl. The pills are responsible for numerous deaths and non-fatal overdoses nationwide, including in Carroll County, Maryland. Some of the victims were patients who sought painkillers on the street because they could not obtain them legally.

 

Individuals may be unaware that the street medications they purchase contain fentanyl, which is cheaper and more potent, because the pills are manufactured to look exactly like the prescription medications.

 

Signs and symptoms of an opioid overdose include: ·

  • Labored, shallow, or difficulty breathing ·
  • Lips, fingers, or face turning blue ·
  • Clammy skin ·
  • Limp body ·
  • Vomiting ·
  • Pinpoint pupils ·
  • Convulsions ·
  • Death rattle (labored exhale that may resemble snoring)

The Carroll County Health Department is urging individuals not to take pills they obtained without a prescription. If you believe that you are in possession of counterfeit prescription drugs, please contact the DEA tip line at 530-722-7577.

 

Check the Health Department website at http://cchd.maryland.gov and Facebook page at http://www.facebook.com/CarrollCountyHealthDeptMD or call 410-876-4903 for updates or information on Opioid Overdose Response Naloxone Training.  

Reference
Linda Aureback
410-876-4803
 
Powered By CC-Assist.NET